Alert archive / Georgia / Flood Watches in 2013

Flood Watch 8, NWS Atlanta, GA

June 6, 201339 counties in Georgia

NWS Atlanta, GA issued this flood watch at Jun 6, 2013, 4:22 AM EDT for 39 counties in Georgia. It took effect at Jun 6, 2013, 2:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2013, 4:22 AM EDT (08:22 UTC)
In effect from
Jun 6, 2013, 2:00 PM EDT
Expired
Jun 7, 2013, 11:00 AM EDT
In force
21 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 39 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 3 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WGUS62 KFFC 060822
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 AM EDT THU JUN 6 2013

GAZ038-039-050-051-060>062-072>076-080>086-091>098-102>113-062030-
/O.NEW.KFFC.FA.A.0008.130606T1800Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MARION-SCHLEY-MACON-PEACH-HOUSTON-
BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
422 AM EDT THU JUN 6 2013

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL 
  GEORGIA...NORTHEAST GEORGIA...SOUTHEAST GEORGIA AND WEST 
  CENTRAL GEORGIA. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY EVENING

* TROPICAL STORM ANDREA WILL TRACK ALONG THE SOUTHEAST GEORGIA
  COAST THROUGH THIS EVENING SPREADING AMPLE MOISTURE NORTHWARD
  OVER THE LOCAL AREA. THIS WILL RESULT IN THE DEVELOPMENT OF
  SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
  EVENING. ANOTHER SYSTEM WILL PUSH THROUGH FRIDAY AFTERNOON AS
  WELL PROVIDING ADDITIONAL RAIN CHANCES. THIS ACCUMULATED RAINFALL
  OF 1 TO 2 INCHES WHEN COMBINED WITH PREVIOUS DAYS RAINFALL MAY
  LEAD TO FLOODING THROUGH FRIDAY EVENING.

* ALTHOUGH LONGER TERM RIVER TYPE FLOODING WILL BE THE MAIN
  CONCERN THROUGH FRIDAY...ISOLATED FLASH FLOODING WILL REMAIN
  POSSIBLE WHERE HEAVY RAIN BANDS SET UP OVER AREAS THAT HAVE SEEN
  ABUNDANT RAINFALL THE PAST FEW DAYS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR
LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE
LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
447 
WGUS62 KFFC 061934
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT THU JUN 6 2013

GAZ038-039-050-051-060>062-072>076-080>086-091>098-102>113-071000-
/O.CON.KFFC.FA.A.0008.000000T0000Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MARION-SCHLEY-MACON-PEACH-HOUSTON-
BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
334 PM EDT THU JUN 6 2013

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTHEAST 
  GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA. 

* INTO EARLY FRIDAY EVENING

* TROPICAL STORM ANDREA WILL TRACK ALONG THE SOUTHEAST GEORGIA
  COAST THROUGH THIS EVENING SPREADING AMPLE MOISTURE NORTHWARD
  OVER THE LOCAL AREA. THIS WILL RESULT IN THE DEVELOPMENT OF
  SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
  EVENING. ANOTHER SYSTEM WILL PUSH THROUGH FRIDAY AFTERNOON AS
  WELL PROVIDING ADDITIONAL RAIN CHANCES. THIS ACCUMULATED
  RAINFALL OF 1 TO 3 INCHES WHEN COMBINED WITH PREVIOUS DAYS
  RAINFALL MAY LEAD TO FLOODING THROUGH FRIDAY EVENING.

* ALTHOUGH LONGER TERM RIVER TYPE FLOODING WILL BE THE MAIN 
  CONCERN THROUGH FRIDAY...ISOLATED FLASH FLOODING WILL REMAIN 
  POSSIBLE WHERE HEAVY RAIN BANDS SET UP OVER AREAS THAT HAVE 
  SEEN ABUNDANT RAINFALL THE PAST FEW DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
749 
WGUS62 KFFC 070928
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 AM EDT FRI JUN 7 2013

GAZ072-080>083-091>096-102>113-071030-
/O.CAN.KFFC.FA.A.0008.000000T0000Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES-TAYLOR-CRAWFORD-BIBB-TWIGGS-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MACON...WARNER ROBINS...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
528 AM EDT FRI JUN 7 2013

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...SOUTHEAST
GEORGIA AND WEST CENTRAL GEORGIA HAS BEEN CANCELLED. TROPICAL
STORM ANDREA CONTINUES TO LIFT AWAY FROM THE AREA TAKING A GOOD
PORTION OF THE MODERATE PRECIPITATION WITH IT.

$$

GAZ038-039-050-051-060>062-073>076-084>086-097-098-080000-
/O.CON.KFFC.FA.A.0008.000000T0000Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-EMANUEL-LAURENS-
TREUTLEN-
INCLUDING THE CITIES OF...MILLEDGEVILLE...SWAINSBORO...DUBLIN
528 AM EDT FRI JUN 7 2013

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND 
  NORTHEAST GEORGIA. 

* THROUGH THIS EVENING

* TROPICAL STORM ANDREA WILL TRACK AWAY FROM THE LOCAL AREA THIS
  MORNING BUT CONTINUE TO MAINTAIN HIGH RAIN CHANCES OVER EAST
  CENTRAL GEORGIA. ANOTHER SYSTEM WILL PUSH THROUGH THIS AFTERNOON
  PROVIDING ADDITIONAL RAIN CHANCES. THIS ACCUMULATED RAINFALL OF
  1 INCH WHEN COMBINED WITH 2 TO 3 INCH TOTALS ALREADY MAY LEAD TO
  ADDITIONAL FLOODING THROUGH FRIDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
284 
WGUS62 KFFC 071317
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 AM EDT FRI JUN 7 2013

GAZ038-039-050-051-060>062-073-084-097-098-071430-
/O.CAN.KFFC.FA.A.0008.000000T0000Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-BALDWIN-
WILKINSON-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...MILLEDGEVILLE...DUBLIN
917 AM EDT FRI JUN 7 2013

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL 
GEORGIA AND NORTHEAST GEORGIA HAS BEEN CANCELLED. IN THE LAST 24 
HOURS 1 TO 2 INCHES OF RAIN HAS FALLEN WITH NO REPORTED FLOODING 
ISSUES. AN ADDITIONAL 0.5 TO 1.0 INCHES IS EXPECTED LATER TODAY.

$$

GAZ074>076-085-086-071500-
/O.EXT.KFFC.FA.A.0008.000000T0000Z-130607T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-GLASCOCK-JEFFERSON-JOHNSON-EMANUEL-
INCLUDING THE CITY OF...SWAINSBORO
917 AM EDT FRI JUN 7 2013

...FLOOD WATCH NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF EAST CENTRAL GEORGIA.

* UNTIL 11 AM EDT THIS MORNING

* TROPICAL STORM ANDREA WILL MOVE INTO THE CAROLINAS THIS MORNING
  WITH RAIN OVER EAST CENTRAL GEORGIA TAPERING OFF THROUGH LATE
  MORNING. OVER THE LAST 24 HOURS 3 TO 6 INCHES OF RAIN HAS
  OCCURRED ACROSS THIS AREA...AND FLOODING ISSUES HAVE BEEN
  REPORTED. 

* ANOTHER SYSTEM WILL PUSH THROUGH THIS AFTERNOON AND EVENING
  PROVIDING ADDITIONAL RAIN CHANCES. ADDITIONAL RAINFALL TOTALS OF
  UP TO 0.5 INCHES OR MORE ARE POSSIBLE THROUGH TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
394 
WGUS62 KFFC 071502
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 AM EDT FRI JUN 7 2013

GAZ074>076-085-086-071615-
/O.EXP.KFFC.FA.A.0008.000000T0000Z-130607T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-GLASCOCK-JEFFERSON-JOHNSON-EMANUEL-
INCLUDING THE CITY OF...SWAINSBORO
1102 AM EDT FRI JUN 7 2013

...FLOOD WATCH WILL EXPIRE AT 11 AM EDT THIS MORNING...

THE FLOOD WATCH FOR A PORTION OF EAST CENTRAL GEORGIA WILL EXPIRE
AT 11 AM EDT THIS MORNING. IN THE LAST 24 HOURS THIS AREA HAS SEEN
3 TO 6 INCHES OF RAINFALL AND HAS EXPERIENCED SOME FLOODING
ISSUES. ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED THIS
AFTERNOON AND EVENING COULD RESULT IN ADDITIONAL RAINFALL AMOUNTS
OF 0.5 TO 1.0 INCHES OR MORE. THOSE NEAR RIVERS AND CREEKS...OR
AREAS THAT EXPERIENCED FLOODING ISSUES OVER THE LAST 24 HOURS
SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS TODAY.


$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Jun 6, 2:10 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 6, 2:10 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 AM EDT THU JUN 6 2013

.PREV DISCUSSION... /ISSUED 305 PM EDT WED JUN 5 2013/

SHORT TERM /TONIGHT THROUGH THURSDAY/...
SHORT TERM GUIDANCE STARTS OFF IN REASONABLE AGREEMENT WITH WIDE
UPPER TROUGH DOMINATING THE AREA...AND OF COURSE THE LOW IN THE GULF
OF MEXICO. THIS LOW IS PROGGED TO LIFT NORTHEAST AND PHASE WITH THE
MAIN UPPER TROUGH AS A SURFACE FRONT ASSOCIATED WITH THE LATTER
SYSTEM PUSHES INTO THE SOUTHEAST. AS WE MOVE THROUGH TODAY INTO
TOMORROW...THE NAM IS A LITTLE SLOWER AND SHARPER WITH THE UPPER
TROUGH...WHICH ALLOWS THE GULF LOW TO LIFT NORTH TO NORTH-NORTHWEST
AND INTENSIFY...MAKING LANDFALL IN THE WESTERN FLORIDA PANHANDLE
LATE ON THURSDAY. THIS SOLUTION HOWEVER IS NOT AT ALL SUPPORTED BY
THE OTHER GLOBAL MODELS...AND THE NAM IS THUS NOT BEING CONSIDERED
FOR THIS PACKAGE ESPECIALLY AFTER 06Z TONIGHT. THE PROBLEM IS THAT
MANY HI-RES MODELS...INCLUDING OUR LOCAL WRF AND THE SREF...USE NAM
MEMBERS AND THUS ALSO MUST BE THROWN OUT. THE GFS IS ON THE FAST
SIDE OF THE ENVELOPE...ZIPPING THE GULF LOW NORTHEAST ACROSS NORTH
FLORIDA AND SOUTHEAST GEORGIA AND INTENSIFYING IT NEAR CHARLESTON
SOUTH CAROLINA BY 06Z FRIDAY /AT THE SAME TIME THAT THE NAM IS STILL
PUSHING THE SYSTEM ONSHORE NEAR FORT WALTON BEACH FLORIDA/. SO...HAD
TO GO WITH MAINLY THE ECMWF WITH SOME GFS MIXED IN. DID INCORPORATE
HRRR AND LOCAL WRF REFLECTIVITY FIELDS INTO THE POP/WX GRIDS FOR
TONIGHT AS THESE SEEM TO BE CAPTURING ONGOING CONVECTION VERY
WELL...BUT AS MENTIONED ABOVE BEYOND 06Z TONIGHT HAD TO REMOVE LOCAL
WRF FROM CONSIDERATION.

SO...ALL THAT SAID...LOOKS LIKE THE GULF LOW WILL BE LIFTING
NORTHEAST AND BRINGING WIDESPREAD HEAVY RAIN TO PORTIONS OF NORTH
FLORIDA AND SOUTHEAST GEORGIA. IN THE MEANTIME...CONVECTION AHEAD OF
TE APPROACHING FRONT WILL BE MOVING THROUGH THE TENNESSEE VALLEY
TONIGHT AND TOMORROW. HAVE PRETTY HIGH POPS SOUTH CENTRAL AND
NORTHWEST TONIGHT TO ACCOUNT FOR THIS...AND DEPENDING ON HOW FAR
INTO THE STATE THE PRE-FRONTAL CONVECTION GETS TONIGHT...MAY HAVE TO
INCREASE POPS ACROSS THE METRO AREA BUT FOR NOW KEPT THE METRO AT
HIGH CHANCE POPS. SBCAPES ACROSS THE AREA HAVE INCREASED TO BETWEEN
1000-2000 J/KG...THE ONLY REASON THEY ARE NOT HIGHER IS THAT CLOUDS
HAVE KEPT TEMPS DOWN THIS MORNING AND EARLY AFTERNOON BUT WITH A
SCATTERING TREND IN CLOUD COVER...INSTABILITY WILL CONTINUE TO
INCREASE. MODIFIED 12Z KFFC SOUNDING HAD AROUND 2500 J/KG FOR THIS
AFTERNOON. THAT SAID...AND WITH THE SUPPORT OF THE FRONT...CANNOT
RULE OUT A FEW STRONG TO AN ISOLATED SEVERE STORM ESPECIALLY IN
NORTHWEST GEORGIA. HEAVY RAIN AND LIGHTNING REMAIN THREATS AS WELL.

FOR THURSDAY...AS THE TWO MAIN FEATURES INTERACT /APPROACHING
FRONT AND GULF LOW/...HAVE INCREASED POPS TO LIKELY OR CATEGORICAL
AREA-WIDE. QPF VALUES REMAIN BELOW 2 INCHES FOR THE DURATION OF
THE EVENT SO AT THIS TIME AM NOT CONSIDERING ANY FLOOD WATCH
PRODUCTS... THOUGH OF COURSE AS NEW GUIDANCE COMES IN THIS WILL
HAVE TO BE REEVALUATED /ESPECIALLY IF THE NAM EVER CATCHES UP/. AS
FAR AS SEVERE POTENTIAL...IT WILL REALLY DEPEND ON THE EVENTUAL
TRACK OF THE LOW BUT THE SITUATION FOR TOMORROW DOES NOT LOOK VERY
IMPRESSIVE EXCEPT AGAIN IN NORTHWEST GEORGIA WHERE SOME CLEARING
MAY OCCUR EARLIER IN THE DAY TO ALLOW INSTABILITY TO RISE. EVEN
THEN...ONLY ISOLATED SEVERE AT BEST AT LEAST FOR NOW. AS WITH THIS
EVENING...THE ENTIRE AREA IS IN A GENERAL THUNDER CATEGORY ON SPC
DAY2 OUTLOOK.

WIDESPREAD CLOUD COVER THURSDAY SHOULD KEEP TEMPS TONIGHT ON THE
WARM SIDE OF SEASONAL NORMALS...AND HIGH TEMPS TOMORROW ON THE COOL
SIDE. IT WILL BE HUMID ESPECIALLY IN CENTRAL GEORGIA...BUT WITH THE
FRONT MOVING IN FOR THE EXTENDED THE TREND WILL BE TOWARD MORE
PLEASANT CONDITIONS.

TDP

LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
MAINLY JUST TWEAKS TO THE LONG TERM WITH SIGNIFICANT MODEL
DIFFERENCES CONTINUING EARLY ON. HEAVY RAIN STILL A CONCERN BUT
HIGHLY DEPENDENT ON THE TRACK OF THE SURFACE LOW. BDL

PREVIOUS DISCUSSION...
EXTENDED PERIOD LOOKS TO BE AN ACTIVE ONE INITIALLY AS GULF LOW GETS
CAUGHT UP IN SYNOPTIC SCALE FEATURES LATE THURSDAY. HYBRID TYPE
SYSTEM THEN LOOKS TO MOVE ACROSS NORTH FLORIDA AND INTO THE ATLANTIC
WITH FORECAST MUCH DEPENDENT ON FINER DETAILS THAT ARE DIFFICULT TO
PINPOINT THIS FAR OUT. GFS DEVELOPS A SECONDARY LOW OFF THE COAST
WHILE LEAVING GENERAL TROUGHING ACROSS THE EASTERN GULF. THE ECMWF
KEEPS SYSTEM MORE IN TACT BUT PRIOR 12Z RUN SHOWS SMALLER SCALE LOW
DEVELOPING OVER SOUTH GEORGIA WHICH WOULD BRING NE CONVERGENT FLOW
AND SUSTAINED HEAVY RAINFALL TO THE AREA. WILL AWAIT 00Z EURO RUN
BEFORE MAKING FINAL DECISIONS BUT PLAN TO SHOW INITIAL PUSH OF
LIKELY POPS FROM THE SOUTHEAST THU NIGHT AND THEN A SECONDARY ZONE
OF LIKELY POPS COMING IN FRIDAY WITH STRONG SOUTHERNS STREAM
SHORTWAVE. ALTHOUGH PLACEMENT AND DURATION OF HEAVY RAINFALL AXIS IS
HIGHLY UNCERTAIN AT THIS POINT...DID INCREASE QPF OVER HPC VALUES
GIVEN LIKELY TROPICAL NATURE OF AIRMASS THROUGH THIS PERIOD.

THEREAFTER...AREA WILL REMAIN IN OVERALL EAST COAST TROUGH PATTERN
BUT MOISTURE LOOKS TO BE LIMITED FOR ANYTHING MORE THAN SLIGHT
CHANCE TO LOW END CHANCE POPS. MID AND UPPER LEVEL RIDGE LOOKS TO
BUILD IN FOR EARLY NEXT WEEK...YIELDING WARMING AFTERNOON TEMPS
AND A NORTHWEST FLOW THUNDERSTORM REGIME.

DEESE

&&

.AVIATION...
06Z UPDATE...
AREA OF CONVECTION ACROSS THE FORECAST AREA CONTINUES TO SLOWLY
DISSIPATE. STILL SOME ISOLATED THUNDER...BUT SHOULD REMAIN
PREDOMINATELY SHOWERS AND CONTINUE TO DIMINISH IN COVERAGE AND
INTENSITY THROUGH 12Z. WIDE MIXTURE OF VFR/MVFR AND IFR CONDITIONS
ACROSS THE AREA..HOWEVER THE TREND WILL WILL BE TOWARD MORE
WIDESPREAD IFR CONDITIONS BY 10Z WITH AN IMPROVEMENT TO MVFR BY
14-16Z AND A MVFR/VFR MIXTURE BY 18Z. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL INCREASE IN COVERAGE AGAIN AFTER 16Z. WINDS
WILL BE PRIMARILY EASTERLY THROUGH THIS FORECAST PERIOD BETWEEN 4
AND 10KT OUTSIDE OF CONVECTIVE ACTIVITY.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  79  67  82 /  50  90  70  70
ATLANTA         70  79  67  81 /  50  90  60  60
BLAIRSVILLE     66  75  64  77 /  50  80  70  70
CARTERSVILLE    69  80  67  81 /  60  80  70  70
COLUMBUS        72  83  70  87 /  70  80  60  60
GAINESVILLE     68  77  65  80 /  50  90  70  70
MACON           70  81  68  86 /  50  90  60  60
ROME            70  80  68  82 /  50  80  70  70
PEACHTREE CITY  69  79  68  82 /  50  80  60  60
VIDALIA         70  82  69  87 /  70  90  70  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....17
AVIATION...01
Hazardous weather outlook, Jun 5, 9:55 AM EDT, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 AM EDT WED JUN 5 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
955 AM EDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TODAY OVER NORTH
   AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL.

DISCUSSION...
ENHANCED MOISTURE LOCATED ACROSS THE FORECAST AREA WILL PROVIDE A
FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. BOUNDARY INTERACTIONS AND MODERATE INSTABILITY COULD ALLOW
A FEW STORMS TO BECOME STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...THUNDERSTORMS AND HEAVY RAIN POSSIBLE THURSDAY AND FRIDAY...

WEATHER HAZARDS EXPECTED...
HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS.

DISCUSSION...
NUMEROUS THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA ON THURSDAY
WITH THE APPROACH OF A TROPICAL LOW LOCATED OVER THE CENTRAL GULF OF
MEXICO. SOME UNCERTAINTY EXISTS WITH THE ULTIMATE TRACK OF THE
TROPICAL LOW...BUT THE OFFICIAL FORECAST MOVES THE LOW ACROSS
CENTRAL OR SOUTHEAST GEORGIA LATE THURSDAY AND EARLY FRIDAY. AS A
RESULT OF THIS LOW AND ITS INTERACTION WITH AN APPROACHING COLD
FRONT...AFTERNOON AND EVENING THUNDERSTORM CHANCES WILL CONTINUE TO
INCREASE THROUGH FRIDAY. A FEW STORMS ON THURSDAY AND FRIDAY MAY
BECOME SEVERE AND PRODUCE HEAVY RAINFALL AS A RESULT OF THE
INCREASED MOISTURE IN THE ATMOSPHERE AND ADDITIONAL FORCING FROM THE
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 5, 11:02 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 PM EDT WED JUN 5 2013

GAZ057-060400-
1102 PM EDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND MINOR FLOODING
IN HENRY COUNTY UNTIL MIDNIGHT EDT...

AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAIN ACROSS WESTERN HENRY COUNTY MOVING SLOWLY
EAST AT 5 MPH. RAINFALL RATES OF 1.5 TO 2.5 INCHES PER HOUR CAN BE
EXPECTED WITH THESE STORMS. MOTORISTS ALONG I-75 FROM STOCKBRIDGE
TO LOCUST GROVE ARE URGED TO SLOW DOWN AND BE ON THE LOOKOUT FOR
WATER COVERING THE ROAD.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
HENRY COUNTY...INCLUDING AREAS AROUND LUELLA...EAGLES LANDING...
STOCKBRIDGE...FLIPPEN...BLACKSVILLE...MCDONOUGH AND KELLEYTOWN

&&

LAT...LON 3358 8426 3361 8416 3356 8413 3357 8411
      3354 8406 3346 8403 3335 8412 3334 8424
      3335 8425 3336 8428
TIME...MOT...LOC 0300Z 253DEG 5KT 3346 8423
Local storm report, Jun 5, 11:32 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 PM EDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      RENTZ                   32.38N 82.99W
06/05/2013                   LAURENS            GA   911 CALL CENTER

            AT LEAST 4 ROADS FLOODED IN CENTRAL LAURENS
            COUNTY...INCLUDING THE RENTZ AREA.

1130 PM     HEAVY RAIN       CHESTER                 32.39N 83.15W
06/05/2013  M5.00 INCH       DODGE              GA   911 CALL CENTER

&&

SNELSON
Local storm report, Jun 5, 11:45 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 PM EDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLOOD            NEWNAN                  33.37N 84.80W
06/05/2013                   COWETA             GA   911 CALL CENTER

            DODSON RD IN NEWNAN FLOODED.

&&

SNELSON
Special weather statement, Jun 6, 12:21 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1221 AM EDT THU JUN 6 2013

GAZ048-057>059-060515-
1221 AM EDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN NEWTON...BUTTS...
HENRY AND JASPER COUNTIES UNTIL 115 AM EDT...

AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH VERY HEAVY RAIN OVER OLA...MOVING EAST AT
10 TO 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
NEWTON...BUTTS...HENRY AND JASPER COUNTIES...INCLUDING AREAS AROUND
JENKINSBURG...BLACKSVILLE...OLA...MCDONOUGH...LOCUST GROVE...
KELLEYTOWN...OAK HILL...FINCHERVILLE...STARK...WORTHVILLE...ROCKY
PLAINS...ALMON...TURTLE COVE...PORTERDALE AND STEWART.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3349 8418 3355 8407 3353 8404 3360 8397
      3368 8383 3327 8366 3332 8412
TIME...MOT...LOC 0421Z 259DEG 12KT 3342 8401
Special weather statement, Jun 6, 12:25 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 AM EDT THU JUN 6 2013

GAZ079>081-093-094-060530-
1225 AM EDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...PEACH...
MACON...TAYLOR AND CRAWFORD COUNTIES UNTIL 130 AM EDT...

AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 6 MILES SOUTH OF JUNCTION
CITY TO WINCHESTER...MOVING NORTHEAST AT 5 MPH. THESE STORMS WILL BE
MOVING OVER AREAS THAT HAD RECEIVED HEAVY RAIN WEDNESDAY EVENING.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TALBOT...PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES...INCLUDING
AREAS AROUND WINCHESTER...HICKS...POTTERVILLE...BUTLER...
MARSHALLVILLE...REYNOLDS...JUNCTION CITY...SAINT LOUIS...SAINT
LOUIS...NAKOMIS...HOWARD...FRIENDSHIP...LAKEWOOD...MIAMI VALLEY AND
POWERVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3252 8421 3251 8444 3256 8444 3256 8449
      3273 8446 3274 8424 3270 8420 3274 8418
      3275 8407 3263 8372 3257 8372 3250 8376
      3251 8378 3250 8380 3245 8380 3246 8385
      3239 8384 3236 8386
TIME...MOT...LOC 0425Z 211DEG 6KT 3252 8445 3256 8421
          3240 8389

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:03 PM EDTSpecial Weather StatementFFCClayton, Fulton42 min
Jun 5, 8:29 PM EDTFlash Flood WarningFFCClayton, DeKalb, Fulton4 hr
Jun 5, 8:53 PM EDTSpecial Weather StatementFFCBleckley, Laurens52 min
Jun 5, 9:14 PM EDTFlash Flood WarningFFCBleckley, Dodge, Laurens6 hr
Jun 5, 9:20 PM EDTSpecial Weather StatementFFCFayette25 min
Jun 5, 9:28 PM EDTFlash Flood WarningFFCDeKalb, Fulton4 hr
Jun 5, 10:06 PM EDTFlash Flood WarningFFCCoweta, Fayette6 hr
Jun 5, 11:02 PM EDTSpecial Weather StatementFFCHenry58 min
Jun 6, 12:12 AM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
Jun 6, 12:12 AM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
Jun 6, 12:21 AM EDTSpecial Weather StatementFFCHenry, Jasper, Newton54 min
Jun 6, 12:25 AM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor65 min
Jun 6, 11:46 AM EDTWind AdvisoryFFCMontgomery, Telfair, Toombs, Wheeler14 hr

Nearby

Flood Watches in Georgia, 2013Every flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.